Discrete Dynamics in Nature and Society

Discrete Dynamics in Nature and Society / 2011 / Article

Research Article | Open Access

Volume 2011 |Article ID 320794 | 12 pages | https://doi.org/10.1155/2011/320794

Nonlinear Dynamical Integral Inequalities in Two Independent Variables and Their Applications

Academic Editor: Hassan A. El-Morshedy
Received25 May 2011
Accepted17 Jul 2011
Published15 Sep 2011

Abstract

In this paper, we investigate some nonlinear dynamical integral inequalities involving the forward jump operator in two independent variables. These inequalities provide explicit bounds on unknown functions, which can be used as handy tools to study the qualitative properties of solutions of certain partial dynamical systems on time scales pairs.

1. Introduction

Theory of dynamical equations on time scales, which goes back to Hilger's landmark paper [1], has received considerable attention in recent years. For example, see the monographs [2, 3] and the references cited therein. Since dynamical integral inequalities usually can be used as handy tools to study the qualitative theory of dynamical equations on time scales, many researchers devoted to the study of different types of integral inequalities on time scales. We refer the readers to [419].

To the best of our knowledge, the theory of partial dynamic equations on time scales has received less attention [2024]. The main purpose of this paper is to investigate several nonlinear integral inequalities in two independent variables on time scale pairs, which can be used to estimate explicit bounds of solutions of certain partial dynamical equations on time scales. Unlike some existing results in the literature (e.g., [12]), the integral inequalities considered in this paper involve the forward jump operator and on a pair of time scales and , which results in difficulties in the estimation on the explicit bounds of unknown functions for and . As an application, we study the qualitative property of certain partial dynamical equations on time scales.

Throughout this paper, a knowledge and understanding of time scales and time scale notations is assumed. In what follows, and are two unbounded time scales, and . is the set of right-dense continuous functions on . For an excellent introduction to the calculus on time scales, we refer the reader to monographs [2, 3].

2. Problem Statements

Before establishing the main results of this paper, we first present two useful lemmas as follows.

Lemma 2.1. Let , , and . Then, for any , holds, where .

Proof. Set . It is not difficult to see that obtains its maximum at and This completes the proof of Lemma 2.1.

Lemma 2.2. Let with for . Then implies where and .

Proof. Note that , we have that is, By Theorem  6.1 [2, page 255], we get that Lemma 2.2 holds.

Consider the following nonlinear integral inequalities in two independent variables on time scales : where , and ( are nonnegative right-dense continuous functions on , () are constants.

The reason for studying inequalities of type (2.7)–(2.9) is that sometimes we may need to estimate the solutions of the following partial dynamical equation in the form with boundary conditions , , and , where is right-dense continuous, , and is a constant. Integrating (2.10) yields Therefore, the study on the integral inequalities of type (2.7)–(2.9) can provide explicit bounds of solutions of system (2.10) in some cases.

3. Main Results

Now, let us present the main results of this paper.

Theorem 3.1. If there exists a positive function , such that then inequality (2.7) implies where

Proof. Define a function by Then, for , is nondecreasing with respect to and , and A delta derivative of with respect to yields By Lemma 2.1, we have It follows from (3.5), (3.6), and (3.7) that Notice the definitions of , , and , we have Since , by Lemma 2.2 we get Then, (3.5) and (3.10) imply (3.2).

Theorem 3.2. If there exist positive functions , such that is Δ-differentiable with respect to , , and then inequality (2.8) implies where

Proof. Set Then, is nonnegative and nondecreasing with respect to and on , and By Lemma 2.1, we have Substituting (3.15) into (3.16), we get Note that Integrating by parts, we have Therefore, it follows from (3.17) and (3.19) that This together with Lemma 2.2 and (3.15) yields (3.12).

Theorem 3.3. If there exist positive functions , such that are -differentiable with respect to , and then inequality (2.9) implies where and .

Proof. Let the nonnegative and nondecreasing function be defined by Then, Based on the same arguments as in Theorem 3.2, we have Notice that By (3.26) and (3.27), we have Using the fact , Lemma 2.2 and (3.25), we get that (3.22) holds.
It is worthy to mention that although some additional assumptions such as and are imposed in Theorems 3.13.3, they are easy to be satisfied by choosing appropriate adjusting functions and .

4. Applications

We now consider some applications of the main results in the partial dynamical system (2.10) under the boundary condition Denote . We have the following corollaries.

Corollary 4.1. Let , , and Then, the solution of system (2.10) under the boundary condition (4.1) satisfies for .

Proof. For , it follows from (2.11) and (4.2) that Let be a constant. A straightforward computation yields Since , we get (4.3) by Theorem 3.1.

Corollary 4.2. Let , and Then, the solution of system (2.10) under the boundary condition (4.1) satisfies where is defined as in Corollary 4.1 for .

Proof. For , it follows from (2.11) and (4.6) that holds for . Let and . A straightforward computation yields Hence, . By Theorem 3.2, we have that (4.7) holds.
For the case when satisfies on , the solution of system (2.10) under the boundary condition (4.1) can be similarly estimated by Theorem 3.3. We omit it here.

Acknowledgment

This paper was supported by the Natural Science Foundations of Shandong Province (ZR2010AL002, JQ201119) and the National Natural Science Foundation of China (61174217).

References

  1. S. Hilger, “Analysis on measure chains-a unified approach to continuous and discrete calculus,” Results in Mathematics, vol. 18, no. 1-2, pp. 18–56, 1990. View at: Google Scholar | Zentralblatt MATH
  2. M. Bohner and A. Peterson, Dynamic Equations on Time Scales, An Introduction with Application, Birkhäuser, Boston, Mass, USA, 2001.
  3. M. Bohner and A. Peterson, Eds., Advances in Dynamic Equations on Time Scales, Birkhäuser, Boston, Mass, USA, 2003.
  4. E. Akin-Bohner, M. Bohner, and F. Akin, “Pachpatte inequalities on time scales,” Journal of Inequalities in Pure and Applied Mathematics, vol. 6, no. 1, article 6, 23 pages, 2005. View at: Google Scholar | Zentralblatt MATH
  5. D. R. Anderson, “Nonlinear dynamic integral inequalities in two independent variables on time scale pairs,” Advances in Dynamical Systems and Applications, vol. 3, no. 1, pp. 1–13, 2008. View at: Google Scholar
  6. D. R. Anderson, “Dynamic double integral inequalities in two independent variables on time scales,” Journal of Mathematical Inequalities, vol. 2, no. 2, pp. 163–184, 2008. View at: Google Scholar | Zentralblatt MATH
  7. W. N. Li, “Some new dynamic inequalities on time scales,” Journal of Mathematical Analysis and Applications, vol. 319, no. 2, pp. 802–814, 2006. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  8. W. N. Li and W. Sheng, “Some nonlinear integral inequalities on time scales,” Journal of Inequalities and Applications, Article ID 70465, 15 pages, 2007. View at: Google Scholar | Zentralblatt MATH
  9. W. N. Li and W. Sheng, “Some nonlinear dynamic inequalities on time scales,” Proceedings of the Indian Academy of Sciences—Mathematical Sciences, vol. 117, no. 4, pp. 545–554, 2007. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  10. W. N. Li, “Some Pachpatte type inequalities on time scales,” Computers & Mathematics with Applications, vol. 57, no. 2, pp. 275–282, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  11. W. N. Li, “Some delay integral inequalities on time scales,” Computers & Mathematics with Applications, vol. 59, no. 6, pp. 1929–1936, 2010. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  12. W. N. Li, “Some integral inequalities useful in the theory of certain partial dynamic equations on time scales,” Computers & Mathematics with Applications, vol. 61, no. 7, pp. 1754–1759, 2011. View at: Publisher Site | Google Scholar
  13. D. B. Pachpatte, “Explicit estimates on integral inequalities with time scale,” Journal of Inequalities in Pure and Applied Mathematics, vol. 7, no. 4, article 143, 8 pages, 2006. View at: Google Scholar | Zentralblatt MATH
  14. B. G. Pachpatte, “On some new inequalities related to a certain inequality arising in the theory of differential equations,” Journal of Mathematical Analysis and Applications, vol. 251, no. 2, pp. 736–751, 2000. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  15. F. W. Meng and W. N. Li, “On some new nonlinear discrete inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 158, no. 2, pp. 407–417, 2003. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  16. F. W. Meng and D. Ji, “On some new nonlinear discrete inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 208, no. 2, pp. 425–433, 2007. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  17. Y. Sun, “Some sublinear dynamic integral inequalities on time scales,” Journal of Inequalities and Applications, vol. 2010, Article ID 983052, 10 pages, 2010. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  18. F. H. Wong, C. C. Yeh, S. L. Yu, and C. H. Hong, “Young's inequality and related results on time scales,” Applied Mathematics Letters, vol. 18, no. 9, pp. 983–988, 2005. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  19. F. H. Wong, C. C. Yeh, and C. H. Hong, “Gronwall inequalities on time scales,” Mathematical Inequalities & Applications, vol. 9, no. 1, pp. 75–86, 2006. View at: Google Scholar | Zentralblatt MATH
  20. C. D. Ahlbrandt and C. Morian, “Partial differential equations on time scales,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 35–55, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  21. M. Bohner and G. S. Guseinov, “Partial differentiation on time scales,” Dynamic Systems and Applications, vol. 13, no. 3-4, pp. 351–379, 2004. View at: Google Scholar | Zentralblatt MATH
  22. M. Bohner and G. S. Guseinov, “Double integral calculus of variations on time scales,” Computers & Mathematics with Applications, vol. 54, no. 1, pp. 45–57, 2007. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  23. J. Hoffacker, “Basic partial dynamic equations on time scales,” Journal of Difference Equations and Applications, vol. 8, no. 4, pp. 307–319, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  24. B. Jackson, “Partial dynamic equations on time scales,” Journal of Computational and Applied Mathematics, vol. 186, no. 2, pp. 391–415, 2006. View at: Publisher Site | Google Scholar | Zentralblatt MATH

Copyright © 2011 Yuangong Sun. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

404 Views | 400 Downloads | 2 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.